Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 26, NWS Lincoln, IL

April 29, 2014Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 29, 2014, 12:45 AM CDT for Lawrence County, Illinois. It took effect at Apr 29, 2014, 11:12 AM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 12:45 AM CDT (05:45 UTC)
In effect from
Apr 29, 2014, 11:12 AM CDT
Expired
May 1, 2014, 7:00 PM CDT
In force
56 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 29.50 ft at Apr 29, 2014, 8:00 PM CDT.

actionminormoderate2025303504/2904/3005/0105/0205/03
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS43 KILX 290545
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1245 AM CDT TUE APR 29 2014

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-291945-
/O.NEW.KILX.FL.W.0026.140429T1612Z-140502T0000Z/
/LAWI2.1.ER.140429T1612Z.140430T1200Z.140501T1800Z.NO/
1245 AM CDT TUE APR 29 2014

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* from this morning to Thursday evening.
* At 1145 PM Monday the stage was 27.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 31.6 feet by tomorrow morning.The river will fall 
  below flood stage by Thursday afternoon.
* Impact...At 33.0 feet...Lumber Mill Road is inundated.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  27.7 Tue 12 AM   31.6   30.4   28.4


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
2 follow-up statements
788 
WGUS83 KILX 291400
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
900 AM CDT TUE APR 29 2014

...The Flood Warning continues for the following river in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-300400-
/O.EXT.KILX.FL.W.0026.140429T2200Z-140503T1047Z/
/LAWI2.1.ER.140429T2200Z.140501T1200Z.140503T0447Z.NO/
900 AM CDT TUE APR 29 2014

The Flood Warning continues for
  The Embarras River at Lawrenceville. 
* from this afternoon to late Friday night.
* At 845 AM Tuesday the stage was 29.1 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 31.5 feet by Thursday morning.The river will fall 
  below flood stage by Friday evening.
* Impact...At 33 feet...Lumber Mill Road is inundated.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  29.1 Tue 9 AM    30.9   31.5   31.1

&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

07
833 
WGUS83 KILX 300206
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
906 PM CDT TUE APR 29 2014
 
...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.

.Some minor additional rises are likely at Lawrenceville through 
Wednesday morning. However, at the current time, it appears the
river will crest just below flood stage.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. 

This will be the last statement for this flooding event.

ILC101-300236-
/O.CAN.KILX.FL.W.0026.000000T0000Z-140503T1047Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 PM CDT TUE APR 29 2014

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At  845 PM Tuesday the stage was 29.5 feet.
* Flood stage is 30 feet.
* Forecast...The river will crest below flood stage at 29.9 feet 
  tomorrow afternoon.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Embarras River
 Lawrenceville     30  29.5 Tue 9 PM    29.8   29.5   28.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$
Geelhart

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 11:48 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 28, 11:48 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1148 PM CDT Mon Apr 28 2014

.DISCUSSION...
ISSUED 900 PM CDT Mon Apr 28 2014

Line of convection has pushed east of the I-55 corridor and
weakened considerably this evening as it encountered a more stable
airmass across east-central Illinois. 01z/8PM surface analysis
shows 992mb low over western Iowa, with warm frontal boundary
extending eastward across the far northern KILX CWA. Meanwhile, a
cold front/dryline is analyzed arcing southeastward from the low
to near I-55. Showers/storms will continue ahead of the dryline
for the next couple of hours before diminishing and pushing into
Indiana around midnight. Updated the forecast to better reflect
hourly temps and expected POP trends for the remainder of the
night. New zones have already been sent.

Barnes
&&

.AVIATION...
ISSUED 1148 PM CDT Mon Apr 28 2014

VFR conditions will prevail at the central Illinois terminals
tonight through Tuesday afternoon, before MVFR ceilings gradually
spread in from the west. Earlier rains have pushed east of the TAF
sites late this evening, leaving behind a mid-level overcast and
dry conditions. Clouds will tend to thin/dissipate as the night
progresses, with partly sunny skies noted by Tuesday morning.
Meanwhile, an upper-level low currently centered over eastern
Kansas will slowly track eastward, spreading lower clouds and
scattered showers into the area toward midday into the afternoon.
Based on HRRR and NAM data, have introduced VCSH at KPIA and KSPI
by 18z, then further east to KCMI after 22z. While clouds will
thicken/lower later in the day, MVFR ceilings will hold off until
evening between 00z and 03z. Winds will initially be light from
the E/SE tonight, but then will become gusty out of the S/SW on
Tuesday. Forecast soundings and numeric guidance suggest gusts of
around 20kt across much of the area and in the 20 to 25kt range
further east at KCMI.

Barnes
&&

.PREV DISCUSSION...
ISSUED 317 PM CDT Mon Apr 28 2014

Main concerns will be storms developing over the area and moving
in from the west this afternoon and early tonight. Then the
concern will shift and become the continue chances of diurnal
precip for the rest of the week as the upper level low slowly
drifts eastward into the Great Lakes region later this week. Models
look ok with the overall pattern and sfc features through the
period. Only differences seen will be in the mesoscale features
for rest of the afternoon and into tonight.

SHORT TERM...Tonight through Thursday

Tornado watch continues til 7pm as storms have fired on the dry
line in MO early this afternoon. These storms will be moving
northeast and northerly during the period over the western parts
of the area. Hail appears to be the main threat right now, but
isolated tornadoes will also be possible if the storms begin to
rotate. The storms are low-topped and will remain that way.
Thunderstorms will be possible again tomorrow as the upper level
low will still be northwest of the area, though closer than today.
Severe weather is not expected tomorrow as the best moisture will
have moved east of the area. Skies will also be cloudy south of
the low system, so instability will be quite low. Then diurnal
showers will be possible remainder of the period as the the
forecast area remains in cyclonic flow through the week. This flow
will also have temps much cooler through the period.

LONG TERM...Thursday night through Monday

Cyclonic flow continues through the rest of the week and into the
weekend. Then by end of the weekend, the system will push out of
the area. We will finally have some dry periods as high pressure
builds in for a brief period. Then another system is expected to
move into the area for Sunday.

Temps will remain on the cool side through the period.

Auten

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 28, 3:42 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT MON APR 28 2014

ILZ027>031-036>038-040>057-061-291100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
342 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
LATE THIS AFTERNOON AND INTO EARLY THIS EVENING AS A SLOW MOVING STORM
SYSTEM CONTINUES TO IMPACT THE AREA. SOME OF THE STRONGER STORMS
COULD PRODUCE LARGE HAIL AND ISOLATED TORNADOES. DAMAGING WINDS
WILL ALSO BE A THREAT. HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO
POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA TUESDAY...WITH
THUNDERSTORMS STILL POSSIBLE. HOWEVER SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY
EVENING UNTIL SUNSET...PRIMARILY BETWEEN 2 PM AND 8 PM.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
342 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND
LINGER INTO THIS EVENING AS A SLOW MOVING STORM SYSTEM CONTINUES
TO IMPACT THE AREA. A FEW OF THE STORMS HAVE THE POTENTIAL TO BE
SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...
BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINS AND FREQUENT
LIGHTNING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM SYSTEM WILL CONTINUE TO IMPACT THE AREA TUESDAY...WITH
THUNDERSTORMS STILL POSSIBLE. HOWEVER SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY
EVENING UNTIL SUNSET...PRIMARILY BETWEEN 2 PM AND 8 PM.

AUTEN

In the hours before

Local storm report, Apr 28, 7:13 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FUNNEL CLOUD     ARTHUR                  39.72N 88.47W
04/28/2014                   DOUGLAS            IL   MESONET

            FUNNEL CLOUD SEEN HALFWAY TO THE GROUND...SWOP REPORT.

&&

EJL
Local storm report, Apr 28, 7:18 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       2 SW LATHAM             39.95N 89.19W
04/28/2014  M1.34 INCH       LOGAN              IL   MESONET

            STORM TOTAL RAINFALL...SWOP REPORT.

&&

EJL
Local storm report, Apr 28, 7:30 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     1 N WENONA              41.07N 89.05W
04/28/2014                   MARSHALL           IL   EMERGENCY MNGR

            MACHINE SHED AND GRAIN BIN DAMAGED.

0550 PM     TSTM WND DMG     WENONA                  41.05N 89.05W
04/28/2014                   MARSHALL           IL   BROADCAST MEDIA

            SHINGLE DAMAGE TO ROOFS...FENCING BLOWN DOWN...AND DAMAGE
            TO TREES.

&&

EJL
Local storm report, Apr 28, 8:01 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
801 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     CUBA                    40.49N 90.19W
04/28/2014                   FULTON             IL   EMERGENCY MNGR

            TWO POWER POLES KNOCKED OVER...TREE DOWN ON A
            HOUSE...CAMPER BLOWN OVER.

&&

EJL
Local storm report, Apr 28, 8:03 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             5 N BANNER              40.59N 89.91W
04/28/2014  M0.88 INCH       FULTON             IL   PUBLIC

            PUBLIC REPORT RELAYED BY EMERGENCY MANAGER

0253 PM     HAIL             DAHINDA                 40.95N 90.10W
04/28/2014  M0.75 INCH       KNOX               IL   CO-OP OBSERVER

0323 PM     HAIL             MEREDOSIA               39.83N 90.56W
04/28/2014  M1.00 INCH       MORGAN             IL   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL. FROM MEREDOSIA PD.

0350 PM     HAIL             BEARDSTOWN              40.01N 90.43W
04/28/2014  M0.88 INCH       CASS               IL   TRAINED SPOTTER

0410 PM     TSTM WND DMG     LEWISTOWN               40.40N 90.16W
04/28/2014                   FULTON             IL   EMERGENCY MNGR

            GARAGE DESTROYED AT HEDGECOMB ROAD IN LEWISTON FROM
            COUNTRY EMA.

0420 PM     TSTM WND DMG     CUBA                    40.49N 90.19W
04/28/2014                   FULTON             IL   EMERGENCY MNGR

            TWO POWER POLES KNOCKED OVER...TREE DOWN ON A
            HOUSE...CAMPER BLOWN OVER.

0435 PM     TSTM WND GST     KNOXVILLE               40.91N 90.29W
04/28/2014  E55.00 MPH       KNOX               IL   MESONET

            ESTIMATED 50 TO 55 MPH THUNDERSTORM WIND GUSTS...SWOP
            REPORT.

0435 PM     HAIL             KNOXVILLE               40.91N 90.29W
04/28/2014  M1.00 INCH       KNOX               IL   MESONET

            NICKEL TO QUARTER-SIZED HAIL COVERING GROUND...SWOP
            REPORT.

0435 PM     TSTM WND DMG     ELMWOOD                 40.78N 89.97W
04/28/2014                   PEORIA             IL   TRAINED SPOTTER

            TREE LIMBS BLOWN DOWN AND ESTIMATED 60 MPH WINDS.

0446 PM     TSTM WND DMG     1 W LAURA               40.92N 89.94W
04/28/2014                   PEORIA             IL   TRAINED SPOTTER

            POWER POLES BLOWN DOWN WEST OF LAURA AND TRAIN CARS BLOWN
            OFF TRACKS.

0530 PM     TSTM WND DMG     3 E WASHBURN            40.92N 89.23W
04/28/2014                   WOODFORD           IL   EMERGENCY MNGR

            POWER POLE BLOWN DOWN ABOUT 3 MILES EAST OF WASHBURN.

0550 PM     TSTM WND DMG     4 E TOLUCA              41.01N 89.06W
04/28/2014                   MARSHALL           IL   EMERGENCY MNGR

            THUNDERSTORM WIND GUST BLEW SEMI TRUCK OVER ON I-39 NEAR
            MP 32...DRIVER TRAPPED IN VEHICLE.

0550 PM     TSTM WND DMG     WENONA                  41.05N 89.05W
04/28/2014                   MARSHALL           IL   BROADCAST MEDIA

            SHINGLE DAMAGE TO ROOFS...FENCING BLOWN DOWN...AND DAMAGE
            TO TREES.

0551 PM     TSTM WND DMG     1 N WENONA              41.07N 89.05W
04/28/2014                   MARSHALL           IL   EMERGENCY MNGR

            MACHINE SHED AND GRAIN BIN DAMAGED.

0613 PM     TSTM WND DMG     2 NW TOWER HILL         39.41N 88.99W
04/28/2014                   SHELBY             IL   LAW ENFORCEMENT

            ROOF DAMAGE TO A MACHINE SHED...DEBRIS STREWN ACROSS A
            FIELD. DAMAGE TO SEVERAL TREES ALSO.

0645 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
04/28/2014  M1.36 INCH       KNOX               IL   MESONET

            STORM TOTAL RAINFALL.

0700 PM     HEAVY RAIN       2 SW LATHAM             39.95N 89.19W
04/28/2014  M1.34 INCH       LOGAN              IL   MESONET

            STORM TOTAL RAINFALL...SWOP REPORT.

0710 PM     FUNNEL CLOUD     ARTHUR                  39.72N 88.47W
04/28/2014                   DOUGLAS            IL   MESONET

            FUNNEL CLOUD SEEN HALFWAY TO THE GROUND...SWOP REPORT.

&&

EJL
Local storm report, Apr 28, 8:49 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
849 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HEAVY RAIN       NE GALESBURG            40.95N 90.38W
04/28/2014  M2.65 INCH       KNOX               IL   TRAINED SPOTTER

            PAST 24 HOURS.

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:06 PM CDTTornado WarningILXDouglas, Moultrie24 min

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.